Alert archive / Tennessee / River Flood Warnings in 2013
River Flood Warning 39, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Mar 14, 2013, 4:16 PM CDT for Mississippi County, Arkansas; Dyer County, Lauderdale County, Tennessee; Pemiscot County, Missouri. It took effect at Mar 16, 2013, 10:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 14, 2013, 4:16 PM CDT (21:16 UTC)
- In effect from
- Mar 16, 2013, 10:00 PM CDT
- Expired
- Mar 15, 2013, 11:28 AM CDT
- In force
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
Counties Mississippi County, AR, Pemiscot County, MO, Dyer County, TN, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 69 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Caruthersville (CRTM7).
- Action stage
- 29 ft
- Minor stage
- 32 ft
- Moderate stage
- 41 ft
- Major stage
- 43 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
516 WGUS44 KMEG 142116 FLWMEG BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 416 PM CDT THU MAR 14 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE MISSISSIPPI RIVER AT CARUTHERSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED LATER TODAY. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && ARC093-MOC155-TNC045-097-152116- /O.NEW.KMEG.FL.W.0039.130317T0300Z-000000T0000Z/ /CRTM7.1.ER.130317T0300Z.130317T1800Z.000000T0000Z.NO/ 416 PM CDT THU MAR 14 2013 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE MISSISSIPPI RIVER AT CARUTHERSVILLE * FROM SATURDAY MARCH 16 UNTIL FURTHER NOTICE. * AT 4 PM THURSDAY THE STAGE WAS...26.6 FEET AND RISING. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 32.5 FEET SUNDAY MARCH 17. * FLOOD STAGE IS 32.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY SATURDAY MARCH 16 AND CONTINUE TO RISE TO NEAR 32.5 FEET BY SUNDAY MARCH 17. AT 33.0 FEET, BARR ROAD IN CHICKASAW NATIONAL FOREST IS FLOODING... CUTTING OFF EVACUATIONS FROM THE WARDLEWS POCKET AREA.. $$
2 follow-up statements
090 WGUS84 KMEG 150124 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 824 PM CDT THU MAR 14 2013 THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT CARUTHERSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED FRIDAY. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && ARC093-MOC155-TNC045-097-160124- /O.CON.KMEG.FL.W.0039.130317T0300Z-000000T0000Z/ /CRTM7.1.ER.130317T0300Z.130317T1200Z.000000T0000Z.NO/ 824 PM CDT THU MAR 14 2013 THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT CARUTHERSVILLE * FROM SATURDAY MARCH 16 UNTIL FURTHER NOTICE. * AT 8 PM THURSDAY THE STAGE WAS 27.1 FEET AND RISING. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 32.5 FEET SUNDAY MARCH 17. * FLOOD STAGE IS 32.0 FEET. * AT 32.0 FEET...MISSISSIPPI RIVER OVERBANK FLOODING IS OCCURRING ACROSS HIGHWAY 88 JUST NORTH OF DEE WEBB ROAD. EXTENSIVE AMOUNTS OF CHICKASAW NATIONAL WILDLIFE REFUGE ARE FLOODED. SLOUGHS AT THE WEST END OF BARR ROAD ARE BEGINNING TO BACKUP INTO FIELDS. MOST UNPROTECTED FARMLAND IN NORTHWEST TENNESSEE, SOUTHEAST MISSOURI, AND NORTHEAST ARKANSAS IS AFFECTED. $$
264 WGUS84 KMEG 151628 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1128 AM CDT FRI MAR 15 2013 THE FLOOD WARNING IS CANCELLED FOR THE MISSISSIPPI RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && ARC093-MOC155-TNC045-097-151658- /O.CAN.KMEG.FL.W.0039.000000T0000Z-130315T1628Z/ /CRTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1128 AM CDT FRI MAR 15 2013 FORECAST INFORMATION FOR MISSISSIPPI RIVER AT CARUTHERSVILLE * AT 11 AM FRIDAY THE STAGE WAS 28.4 FEET. * NO FLOODING IS CURRENTLY FORECAST. * MAXIMUM FORECAST STAGE OF 31.5 FEET SUNDAY MARCH 17. * FLOOD STAGE IS 32.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 31.5 FEET SUNDAY MARCH 17. * AT 32.0 FEET...MISSISSIPPI RIVER OVERBANK FLOODING IS OCCURRING ACROSS HIGHWAY 88 JUST NORTH OF DEE WEBB ROAD. EXTENSIVE AMOUNTS OF CHICKASAW NATIONAL WILDLIFE REFUGE ARE FLOODED. SLOUGHS AT THE WEST END OF BARR ROAD ARE BEGINNING TO BACKUP INTO FIELDS. MOST UNPROTECTED FARMLAND IN NORTHWEST TENNESSEE, SOUTHEAST MISSOURI, AND NORTHEAST ARKANSAS IS AFFECTED. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 14, 2:31 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 14, 2:31 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 231 PM CDT THU MAR 14 2013 .DISCUSSION... A MILDER DAY ACROSS THE MIDSOUTH...BUT STILL NOT WHERE WE SHOULD BE FOR MID MARCH. TEMPERATURES AS OF 2 PM RANGED FROM THE MID AND UPPER 40S ACROSS A SMALL AREA OF NORTHWEST TENNESSEE...TO THE MID AND UPPER 50S ELSEWHERE. SOUTH WINDS WERE BREEZY OVER THE WEST AT 10 TO 20 MPH...WHILE A FEW LOCATIONS WERE STILL REPORTING CALM WINDS OVER THE FAR EAST. SATELLITE INDICATED A NORTHWEST MID AND UPPER LEVEL FLOW WITH A CLIPPER SHORTWAVE DIVING SOUTHEAST INTO THE OHIO AND TENNESSEE RIVER VALLEYS. THIS IMPULSE WAS BRINGING MOSTLY CLOUDY SKIES OVER THE NORTH...WHILE THE SOUTHERN MIDSOUTH COUNTIES HAVE REMAINED MOSTLY SUNNY. FOR TONIGHT...HAVE DROPPED LOWS A DEGREE OR TWO BASED OFF SLIGHTLY COOLER HIGHS TODAY AND CONTINUED DRY LOW LEVELS. OTHERWISE...SOUTH WINDS WILL CONTINUE IN THE 5 TO 10 MPH RANGE WITH PASSING CLOUDS EXPECTED EARLY. FRIDAY AND SATURDAY...THE MIDSOUTH WILL BE WARM SECTORED AS THE NORTHWEST FLOW BECOMES MORE ZONAL...ALLOWING THE NEXT CLIPPER/FRONT DISTURBANCE TO HANG LONGER IN THE MIDWEST. STRONG WAA AT 925MB ALONG WITH A CONTINUED DRY BOUNDARY LAYER WILL QUICKLY WARM TEMPERATURES INTO THE MID AND UPPER 60S BY NOON...AND WITH MORE SUN HIGHS WILL TOP OUT IN THE 70S AREAWIDE. SATURDAY WILL ALSO BE ABOVE NORMAL..DESPITE A FEW MORE CLOUDS AS THAT NEXT FRONT SLOWLY SAGS SOUTH THROUGH THE MID MISSISSIPPI VALLEY. THIS IS IN RESPONSE TO A SHORTWAVE SWINGING THROUGH THE UPPER GREAT LAKES. ONLY ACROSS THE FAR NORTH ARE HIGH TEMPERATURES EXPECTED TO COOL DOWN INTO THE 60S. OTHERWISE...THE MAJORITY OF THE MIDSOUTH WILL REMAIN IN THE 70S. HAVE BACKED OFF ON PRECIPITATION CHANCES UNTIL SATURDAY NIGHT...WHEN BETTER OVERRUNNING CONDITIONS WILL DEVELOP OVER THE STALLING BOUNDARY...WHICH ATT SHOULD BE VERY CLOSE TO THE MEMPHIS METRO...LEAVING NORTH MISSISSIPPI MILDER AND MOSTLY DRY SATURDAY NIGHT. SUNDAY THROUGH TUESDAY...MODELS ARE IN GOOD AGREEMENT THAT THE STALLED FRONT WILL BECOME A BIT MORE ACTIVE THIS PERIOD AS DEEPER GULF MOISTURE SURGES NORTH. HAVE LOWERED TEMPERATURES DOWN SLIGHTLY ON SUNDAY NORTH OF THE FRONT WHERE A NORTHEAST FLOW SHOULD SHARPEN THE TEMPERATURE GRADIENT. AS THE FRONT MEANDERS BACK TO THE KENTUCKY BORDER ON MONDAY THE COMBINATION OF TEMPERATURES NEAR 70F AND LAPSE RATES APPROACHING 8C COULD ALLOW STORMS TO BECOME BETTER ORGANIZED AND CAPABLE OF PRODUCING SEVERE WEATHER. WILL MENTION STRONG STORMS IN THE HWO DEVELOPING A BIT EARLIER...THAT IS SUNDAY NIGHT AND ADD THE THREAT FOR A FEW SEVERE STORMS ALONG AND SOUTH OF I-40 ON MONDAY. THE WAVE/COLD FRONT WILL EXIT THE MIDSOUTH MONDAY EVENING SO HAVE LOWERED RAIN CHANCES LATE NIGHT AND INTO TUESDAY MORNING. CANADIAN HIGH PRESSURE WILL BUILD SOUTHWARD TUESDAY WITH HIGHS DROPPING BACK BELOW AVERAGE. WEDNESDAY AND THURSDAY...A RETURN SOUTHERLY LOW LEVEL FLOW IS EXPECTED WITH TEMPERATURES RETURNING CLOSER TO AVERAGE. SHOWER AND THUNDERSTORM CHANCES WILL INCREASE ON THURSDAY AS A SOUTHERN PLAINS LOW DEEPENS IN RESPONSE TO A SHORTWAVE TRANSVERSING THE SOUTHERN ROCKIES. JAB && .AVIATION... 18Z TAFS VFR THROUGH THE NEXT 24 HOURS. LIGHT AND VARIABLE WINDS WILL BECOME SOUTHWESTERLY THIS AFTERNOON...FOLLOWED BY SOUTHERLY SURFACE TAIL WIND COMPONENT AT OR BELOW 7KTS AT MEM THIS EVENING. SOUTHWESTERLY WINDS WILL PICK UP TOMORROW MORNING AROUND 15Z WITH 12KTS GUSTING TO 20KTS ACROSS THE REGION. ACIII && .PRELIMINARY POINT TEMPS/POPS... MEM 47 76 56 73 / 0 0 0 10 MKL 41 75 54 73 / 0 0 10 20 JBR 43 74 54 68 / 0 0 0 10 TUP 41 76 52 76 / 0 0 0 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 14, 3:07 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 307 PM CDT THU MAR 14 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-152215- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 307 PM CDT THU MAR 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT AND ON MONDAY AHEAD OF AN APPROACHING COLD FRONT. THE BEST CHANCE FOR A SEVERE STORM WILL BE ALONG AND SOUTH OF INTERSTATE FORTY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE POSSIBLE SUNDAY NIGHT AND ON MONDAY. JAB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 10:56 AM CDT | River Flood Advisory | MEG | Mississippi | 14 days |
Nearby
River Flood Warnings in Tennessee, 2013River Flood Warnings in Arkansas, 2013River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.